Alert archive / Alaska / High Wind Watches in 2009
High Wind Watch 5, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 23, 2009, 4:11 PM AKST. It took effect at Feb 24, 2009, 5:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2009, 4:11 PM AKST (01:11 UTC)
- In effect from
- Feb 24, 2009, 5:00 PM AKST
- Expired
- Feb 24, 2009, 5:15 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 240111 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 411 PM AKST MON FEB 23 2009 ...HURRICANE FORCE STORM MOVES THROUGH THE BERING SEA... AKZ187-241415- /X.NEW.PAFC.HW.A.0005.090225T0200Z-090225T1000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 411 PM AKST MON FEB 23 2009 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. ON TUESDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE BERING SEA. THIS LOW PRESSURE SYSTEM WILL BRING WESTERLY WINDS OF 45 TO 60 MPH TO THE REGION AS IT PASSES THROUGH WITH POTENTIAL GUSTS TO 80 MPH. WINDS WILL DECREASE AFTER MIDNIGHT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
1 follow-up statement
000 WWAK72 PAFC 241415 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 515 AM AKST TUE FEB 24 2009 ...HURRICANE FORCE STORM MOVES THROUGH THE BERING SEA... AKZ187-250200- /X.UPG.PAFC.HW.A.0005.090225T0200Z-090225T1000Z/ /X.NEW.PAFC.HW.W.0009.090225T0300Z-090225T1000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 515 AM AKST TUE FEB 24 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM AKST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM AKST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE BERING SEA TODAY. THIS SYSTEM WILL BRING WESTERLY WINDS OF 55 TO 70 MPH WITH GUSTS TO 80 MPH TO THE REGION AS IT PASSES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ195-250200- /X.NEW.PAFC.HW.A.0006.090225T1000Z-090225T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 515 AM AKST TUE FEB 24 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE BERING SEA TODAY. THE SYSTEM WILL BRING 50 TO 70 MPH WESTERLY WINDS...POSSIBLY GUSTING TO 80 MPH AS IT APPROACHES AND PASSES THE PRIBILOFS TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 23, 3:00 PM AKST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 23, 3:00 PM AKST, 1 hour 11 minutes before
CORRECTED WATCH/WARNING SUMMARY
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKST MON FEB 23 2009
.MODEL DISCUSSION...MODELS ARE DOING WELL FROM THE 12Z RUN TODAY. THE
ECMWF HAS COME IN LINE WITH THE GFS/NAM TRACK AND IS VERY SIMILAR.
THE GFS AND NAM HAVE BEEN MORE CONSISTENT WITH THE TRACK AND CENTRAL
PRESSURES ARE HIGHER THAN YESTERDAYS RUNS...WHICH IS GOOD SINCE THE
MODELS YESTERDAY LOOKED TOO STRONG.
.ANALYSIS AND UPPER LEVELS...AN UPPER LEVEL RIDGE OVER THE MAINLAND
WILL BREAK DOWN LATE TUESDAY AS A STRONG STORM IN THE BERING SEA
MOVES EASTWARD. BY WEDNESDAY NIGHT A STRONG UPPER LEVEL TROUGH WILL
RESIDE OVER THE MAINLAND PART OF THE STATE REPLACING THE CURRENT
RIDGE. HOWEVER THIS PROGRESSIVE PATTERN WILL PLACE ANOTHER UPPER
LEVEL RIDGE OVER THE STATE BY LATE FRIDAY.HIGH CLOUDS CAN BE SEEN
ROTATING CLOCKWISE AROUND THE RIDGE ON THE SATELLITE PICTURE. A WEAK
TROUGH ALONG THE NORTH GULF COAST IS KEEPING GUSTY WINDS FLOWING
THROUGH THOMPSON PASS.
IN THE WEST A FRONT IN THE EASTERN BERING SEA HAS LOST MUCH OF ITS
STRENGTH AS CONTINUES TO WEAKEN ALONG THE SOUTHWEST COAST.
.SHORT TERM FORECAST...THE WESTERN PART OF THE AREA WILL CONTINUE TO
GET MOST OF THE WEATHER ACTION TONIGHT THROUGH WEDNESDAY. THE
KUSKOKWIM DELTA HAS BEEN RECEIVING SOME SNOW FROM THE WEAKENING FRONT
WHICH SHOULD TAPER OFF THIS EVENING. AND THE WESTERN ALEUTIANS WILL
GET THE FIRST OF TWO LOWS IN RAPID SUCCESSION OVERNIGHT TONIGHT.
THE EASTERN PART OF THE FORECAST AREA WILL SEE NOTHING BUT SOME HIGH
CLOUDS AND A FEW GUSTY OFFSHORE WINDS THROUGH CHANNELED TERRAIN
THROUGH TUESDAY.
.LONG TERM FORECAST...THE STRONG LOW MOVING INTO THE SOUTHWESTERN
BERING SEA TUESDAY WILL CROSS THE BERING SEA AND WILL BRING STRONG
WINDS TO THAT AREA. THE PRIBILOF ISLANDS WILL BE AT RISK FOR BLIZZARD
CONDITIONS WITH THIS LOW LATE TUESDAY NIGHT AND WEDNESDAY.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 191. BLIZZARD WATCH 195. HIGH WIND WATCH
187.
MARINE...GALE 155 160 165 171 180 185.
STORM 170 175 176 179 411 412 414.
HURRICANE FORCE 172 413.
HEAVY FREEZING SPRAY 185.
FIRE WEATHER...NONE.
FEB 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:00 PM AKST | Hurricane Force Wind Warning | AFC | 48 hr | |
| Feb 23, 4:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 23, 4:00 PM AKST | Storm Warning | AFC | 3 days | |
| Feb 23, 4:10 PM AKST | Blizzard Watch | AFC | 13 hr | |
| Feb 23, 4:10 PM AKST | Blizzard Warning | AFC | 26 hr | |
| Feb 24, 4:00 AM AKST | Hurricane Force Wind Warning | AFC | 36 hr | |
| Feb 24, 4:00 AM AKST | Hurricane Force Wind Warning | AFC | 36 hr | |
| Feb 24, 4:00 AM AKST | Storm Warning | AFC | 3 days | |
| Feb 24, 5:00 AM AKST | Small Craft Advisory | AFC | 11 hr | |
| Feb 24, 5:15 AM AKST | High Wind Watch | AFC | 11 hr | |
| Feb 24, 5:15 AM AKST | High Wind Warning | AFC | 32 hr | |
| Feb 24, 5:31 AM AKST | Blizzard Watch | AFC | 11 hr | |
| Feb 24, 11:18 AM AKST | Coastal Flood Advisory | AFC | 17 hr |
Nearby
High Wind Watches in Alaska, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.